This is my 4th day on buspirone. First three I took 10mg twice a day - 10 am and 10 pm. Have had chest pain and nervous energy side effects but last night the insomnia struck. 1 hour sleep and it scared the shit out of me. I have always slept pretty well even with GAD for 10 years. Also on citalopram 20mg.
This morning I decided to drop my dose to 5mg twice a day to see if it helps with the side effects but not sure I can cope with another night of no sleep. Got a drs appointment later today but not with usual GP.
Anyone give any advice? Reassurance? I feel lost and scared. I feel like the drug has eased my anxiety - brain feels calmer, just not my body and the lack of sleep is a problem. Worried about work as I cannot contemplate it at the moment and I feel guilty and pretty shit.
Sorry to hear what you are going through. I had a very similar situation about 20 years ago when I was on those two medications. For me, I reduced then ended up dropping the citalopram and upping the Buspirone. There was something about those medications when taken together that absolutely destroyed my sleep. My doctor at the time said the citalopram was good because it would “give me energy” all it gave me when added to the Buspirone was about a month of barely getting any sleep. What we finally figured out in my case was I was getting anxiety from taking the Buspirone doses too far apart, I guess it goes through your system pretty fast. So at that time I think I was on 30mg, instead of taking 2 15 doses at 8 am and 8pm, I took 3 10mg doses. I do remember “non-specific” chest pain was probably the most annoying side effect I had when I started Buspirone. It did go away after about 10 days, but that was a weird one. It’s all trial and error with these drugs that affect our brain chemistry. That’s especially hard on those of us that suffer from GAD. I wouldn’t give up on the Buspirone just yet. Hopefully the doctor you see today will have some good insight. I hope this helps, I know we are all different, but know that you’ll figure it out, and it will get better. Good luck to you!